Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2013, 11:01 AM MDT for Grant County, Hettinger County, North Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 11:01 AM MDT (17:01 UTC)
- Expired
- Jun 21, 2013, 11:45 AM MDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 95 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 11:15 AM MDT | TSTM WND GST 60 | Elgin, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS53 KBIS 211701
SVRBIS
NDC037-041-211745-
/O.NEW.KBIS.SV.W.0053.130621T1701Z-130621T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1101 AM MDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
EASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 1145 AM MDT
* AT 1054 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURT...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUST AND HALF
SIZED HAIL HAVE BEEN REPORTED WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW LEIPZIG...ELGIN AND HEART BUTTE DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4642 10244 4664 10211 4664 10209 4671 10208
4671 10174 4669 10171 4663 10172 4663 10164
4654 10152 4623 10214
TIME...MOT...LOC 1659Z 229DEG 29KT 4643 10217
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO3 follow-up statements
492
WWUS53 KBIS 211715
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1215 PM CDT FRI JUN 21 2013
NDC037-041-211745-
/O.CON.KBIS.SV.W.0053.000000T0000Z-130621T1745Z/
GRANT ND-HETTINGER ND-
1115 AM MDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HETTINGER AND NORTHWESTERN GRANT COUNTIES UNTIL 1145 AM MDT...
AT 1109 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF BURT...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUST HAVE BEEN
REPORTED WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELGIN AND HEART BUTTE DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4627 10206 4646 10238 4664 10211 4664 10209
4671 10208 4671 10174 4669 10172 4663 10172
4663 10164 4654 10152
TIME...MOT...LOC 1714Z 229DEG 29KT 4651 10204
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO113
WWUS53 KBIS 211727
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1227 PM CDT FRI JUN 21 2013
NDC037-041-211745-
/O.CON.KBIS.SV.W.0053.000000T0000Z-130621T1745Z/
GRANT ND-HETTINGER ND-
1127 AM MDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HETTINGER AND NORTHWESTERN GRANT COUNTIES UNTIL 1145 AM MDT...
AT 1124 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
HEART BUTTE DAM...OR 44 MILES NORTH OF LEMMON...MOVING NORTHEAST AT
35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUST HAVE BEEN
REPORTED WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HEART BUTTE DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4653 10224 4664 10211 4664 10209 4671 10208
4671 10174 4669 10172 4663 10172 4663 10164
4654 10152 4634 10192
TIME...MOT...LOC 1726Z 229DEG 29KT 4657 10193
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO191
WWUS53 KBIS 211740
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1240 PM CDT FRI JUN 21 2013
NDC037-041-211750-
/O.EXP.KBIS.SV.W.0053.000000T0000Z-130621T1745Z/
GRANT ND-HETTINGER ND-
1140 AM MDT FRI JUN 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HETTINGER AND
NORTHWESTERN GRANT COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4653 10224 4664 10211 4664 10209 4671 10208
4671 10174 4669 10172 4663 10172 4663 10164
4654 10152 4634 10192
TIME...MOT...LOC 1740Z 229DEG 29KT 4664 10181
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:03 AM MDT, 58 minutes earlier.
Area forecast discussion, Jun 21, 10:03 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1103 AM CDT FRI JUN 21 2013 .UPDATE... ISSUED AT 1100 AM CDT FRI JUN 21 2013 WILL ALLOW THE DENSE FOG ADVISORY TO EXPIRE AT 11 AM CDT. VISIBILITIES CONTINUE TO IMPROVE ACROSS WEST AND CENTRAL NORTH DAKOTA. PATCHY AREAS OF FOG MAY LINGER INTO THE AFTERNOON SOME LOCATIONS WITH VERY HIGH BOUNDARY LAYER MOISTURE IN PLACE...WITH SURFACE DEWPOINTS IN THE 60S TO EVEN AROUND 70F SOME LOCATIONS. LATEST RAP (13Z AND 14Z RUNS) SEEMS TO BE DOING THE BEST SO FAR WITH CURRENT SHOWERS AND STORMS...WEST AND SOUTH WITH THE HEAVIER ECHOS SOUTHWEST OVER ADAMS AND HETTINGER COUNTIES. SKIES SHOULD REMAIN MAINLY CLOUDY THROUGHOUT THE DAY ALONG WITH CHANCES FOR SHOWERS AND THUNDERSTORMS...SOME SEVERE...WITH NUMEROUS EMBEDDED WAVES LIFTING ACROSS THE DAKOTAS. BEST CHANCE FOR WIDESPREAD CONVECTION WITH SEVERE WEATHER AND HEAVY RAIN WILL BE MID/LATE AFTERNOON INTO THIS EVENING WITH PEAK HEATING AND INSTABILITY MAXIMIZED. MODELS ARE KEYING IN ON CONVECTION FIRING UP ACROSS SOUTH DAKOTA LIFTING NORTH AND EAST TODAY INTO THIS EVENING...WITH A DRY/QUIET PERIOD IN THE WAKE OF THIS ACTIVITY LATE TONIGHT. WITH RICH BOUNDARY LAYER MOISTURE REMAINING IN PLACE...REDEVELOPMENT OF FOG AND STRATUS IS LOOKING LIKELY ONCE SKIES TREND SCT-SKC. UPDATE ISSUED AT 908 AM CDT FRI JUN 21 2013 MAIN UPDATE WAS TO EXTEND THE DENSE FOG ADVISORY UNTIL 11 AM CDT WITH SEVERAL AREA OBSERVING SITES REPORTING 1/4 MILE OR LESS STILL. UPDATE ISSUED AT 618 AM CDT FRI JUN 21 2013 UPDATE TO ISSUE DENSE FOG ADVISORY FOR PORTIONS OF THE FORECAST AREA AS OBS/WEBCAMS/SPOTTER REPORTS INDICATING DENSE FOG COVERAGE IS NOW SIGNIFICANT...AND WARRANTS HEADLINES. ALSO INCREASED POPS SLIGHTLY FAR WEST PER LATEST RADAR TRENDS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 402 AM CDT FRI JUN 21 2013 THE HIGHLIGHT OF THE SHORT TERM IS SEVERE CONVECTIVE POTENTIAL THIS AFTERNOON THROUGH TONIGHT. THE MAIN QUESTION IS HOW QUICKLY CAPPING WILL BE ERODED TO ALLOW FOR SURFACE BASED CONVECTION THIS AFTERNOON. THE 00 UTC NAM/GFS BUFR SOUNDINGS DO VARY SIGNIFICANTLY IN REGARDS TO THE STRENGTH OF THIS CAPPING...WITH THE GFS HOLDING A STRONG CAP THROUGH THE AFTERNOON...WITH THE NAM SHOWING LITTLE CONVECTIVE INHIBITION BY 18 UTC. THE 03 UTC SREF SOUNDINGS DO SHOW WEAKER CAPPING THAN THE GFS...HOWEVER...THE 00 UTC 4 KM WRF HAS LITTLE AFTERNOON CONVECTION ACROSS THE AREA. THUS...DID LIMIT POPS TO SLIGHT CHANCE OR CHANCE PRIOR TO 00 UTC. SHOULD CAPPING BE ERODED...ML CAPE VALUES OF 2500-3500 J/KG WITH 50 KTS OF DEEP LAYER SHEAR ARE AVAILABLE...WITH VERY LARGE HAIL POSSIBLE GIVEN -10 TO -30 C CAPE VALUES NEAR 1000 J/KG. THE BETTER CHANCES FOR THUNDERSTORMS ARE THIS EVENING AND TONIGHT WITH A POTENTIAL MCS PROPAGATING OUT OF SOUTH DAKOTA WITH THE ARRIVAL OF GREATER UPPER LEVEL FORCING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAINFALL WILL BECOME AN INCREASING THREAT...ESPECIALLY FOR THOSE AREAS IMPACTED BY HEAVY RAINFALL WEDNESDAY AND THURSDAY...WITH PWATS 1.50 INCHES AND K INDEX VALUES OF 35-40 C. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 402 AM CDT FRI JUN 21 2013 THE MAIN FORECAST CONCERNS DURING THE LONG TERM PERIOD ARE THE POTENTIAL FOR CONTINUED HEAVY RAIN AND FLASH FLOODING OVER THE WEEKEND. MODEL CONSENSUS INDICATES AN UPPER TROUGH MOVING INTO THE NORTHERN PLAINS SATURDAY AND SATURDAY NIGHT. BROAD SYNOPTIC LIFT WILL SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER IN THE DAY. THE JAMES RIVER VALLEY WILL AGAIN BE UNDER THE GUN FOR ADDITIONAL FLOODING...ALONG WITH ISOLATED SEVERE STORMS. BY SUNDAY...THE UPPER LOW WILL LIFT NORTH WITH THE FOCUS OF SHOWERS AND STORMS ACROSS THE NORTHERN COUNTIES...WHICH WILL DIMINISH SUNDAY NIGHT. SOUTHWEST FLOW WILL PERSIST MONDAY AND TUESDAY WITH RAIN EXPECTED TO BE MORE SCATTERED ACROSS THE STATE. BY THURSDAY...AN UPPER RIDGE WILL BEGIN TO SPREAD INTO WESTERN NORTH DAKOTA. CLOUDS WILL KEEP AFTERNOON TEMPS DOWN MAINLY IN THE 70S OVER THE WEEKEND...FOLLOWED BY NEAR TO SLIGHTLY ABOVE NORMAL TEMPS IN THE LOW 80S BY EARLY TO MID WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1100 AM CDT FRI JUN 21 2013 PATCHY FOG AND STRATUS WILL CONTINUE ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA GIVEN THE HUMID AIRMASS IN PLACE...WITH MVFR TO IFR CONDITIONS EXPECTED AT TIMES. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH A GREATER CHANCE FOR THUNDERSTORMS AFTER 22 UTC FRIDAY AFTERNOON MOVING FROM SOUTH TO NORTH THROUGH FRIDAY EVENING. && .HYDROLOGY... ISSUED AT 402 AM CDT FRI JUN 21 2013 EXPANDED THE FLASH FLOOD WATCH INTO EMMONS COUNTY GIVEN THE SIGNIFICANT RAINFALL THAT OCCURRED THURSDAY EVENING. MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...WITH ADDITIONAL HEAVY RAINFALL POSSIBLE FOR THOSE LOCATIONS THAT HAVE SEEN SIGNIFICANT RAINFALL AMOUNTS WEDNESDAY NIGHT AND THURSDAY EVENING ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY. SOILS HAVE LITTLE TO NO CAPACITY TO HOLD ADDITIONAL WATER...ENHANCING RUNOFF AND THE POTENTIAL TO AGGRAVATE THE ONGOING OVERLAND FLOODING ACROSS THE AREA. A COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL IS EXPECTED FRIDAY EVENING AND NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ023-025-036-037- 046>048-050-051. && UPDATE...NH LONG TERM...RP KINNEY AVIATION...NH
Hazardous weather outlook, Jun 21, 10:06 AM MDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1106 AM CDT FRI JUN 21 2013 NDZ023-025-036-037-046>048-050-051-221615- WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 1106 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY. MULTIPLE PERIODS OF THUNDERSTORMS WILL INCREASE THE CHANCE FOR FLASH FLOODING. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT ADDITIONAL THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...WITH HEAVY RAIN AND FLASH FLOODING POSSIBLE. THE SOUTHERN JAMES RIVER VALLEY IS MOST AT RISK FOR SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED TODAY AND TONIGHT. NDZ004-011-012-221615- BOTTINEAU-WARD-MCHENRY- 1106 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT ADDITIONAL THUNDERSTORMS SATURDAY AND SUNDAY...WITH HEAVY RAIN AND FLASH FLOODING POSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED TODAY AND TONIGHT. NDZ001>003-005-009-010-013-017>022-031>035-040>045-221615- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 1106 AM CDT FRI JUN 21 2013 /1006 AM MDT FRI JUN 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS MORNING AND AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY THIS EVENING AND TONIGHT SOUTHWEST AND CENTRAL. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT ADDITIONAL THUNDERSTORMS SATURDAY AND SUNDAY...WITH HEAVY RAIN AND FLASH FLOODING POSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED TODAY AND TONIGHT. HEINERT
In the hours before
Special weather statement, Jun 21, 9:29 AM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1029 AM CDT FRI JUN 21 2013 NDZ043-044-211600- ADAMS-BOWMAN- 929 AM MDT FRI JUN 21 2013 ...SPECIAL WEATHER STATEMENT... AT 926 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHWESTERN ADAMS COUNTY...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN... WILL ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... REEDER... BUCYRUS... HETTINGER... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 21, 10:03 AM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1103 AM CDT FRI JUN 21 2013
NDZ041-044-211630-
ADAMS-HETTINGER-
1003 AM MDT FRI JUN 21 2013
...SPECIAL WEATHER STATEMENT...
AT 959 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL ADAMS COUNTY...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL HETTINGER COUNTY AT 1020 AM MDT
RURAL ADAMS COUNTY AT 1020 AM MDT
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
SIMOSKOLocal storm report, Jun 21, 10:16 AM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 19 N HETTINGER 46.27N 102.64W
06/21/2013 E1.25 INCH ADAMS ND TRAINED SPOTTER
HEAVY RAIN AND EST WINDS OF 50 MPH ALSO REPORTED
&&
ACSpecial weather statement, Jun 21, 10:50 AM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1150 AM CDT FRI JUN 21 2013
NDZ042-044-045-211730-
ADAMS-GRANT-SIOUX-
1050 AM MDT FRI JUN 21 2013
...SPECIAL WEATHER STATEMENT...
AT 1046 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN ADAMS COUNTY...MOVING
NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL ADAMS COUNTY AT 1100 AM MDT
RURAL GRANT COUNTY AT 1120 AM MDT
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SIMOSKOLocal storm report, Jun 21, 11:00 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL MOTT 46.37N 102.33W
06/21/2013 E0.88 INCH HETTINGER ND TRAINED SPOTTER
HEAVY RAIN AND LIGHTING
&&
ACLocal storm report, Jun 21, 11:01 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1201 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST MOTT 46.37N 102.33W
06/21/2013 E60 MPH HETTINGER ND TRAINED SPOTTER
HEAVY RAIN AND LIGHTING
&&
ACThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:22 PM MDT | Flash Flood Warning | BIS | Emmons, Logan | 6 hr |
| Jun 20, 6:31 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 59 min |
| Jun 20, 7:11 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 64 min |
| Jun 20, 7:52 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 53 min |
| Jun 20, 8:15 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 60 min |
| Jun 20, 8:44 PM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Stutsman | 61 min |
| Jun 20, 10:43 PM MDT | Areal Flood Warning | BIS | Emmons, Logan | 24 hr |
| Jun 21, 5:28 AM MDT | Dense Fog Advisory | BIS | Adams, Bottineau, Burke, Divide, Dunn, Grant and 12 more | 5 hr |
| Jun 21, 10:08 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 52 min |
| Jun 21, 11:05 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 55 min |
| Jun 21, 11:06 AM MDT | Areal Flood Advisory | BIS | Adams, Hettinger | 6 hr |
| Jun 21, 11:43 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 47 min |
| Jun 21, 11:57 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 48 min |
| Jun 21, 12:19 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 56 min |
| Jun 21, 12:49 PM MDT | Areal Flood Advisory | BIS | Grant, Morton | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.